Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Sensory Ataxia Neuropathy Mitochondrial Disease

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

diagnosed with hiv and mitochondrial disease

I have been hiv for 14yrs. I am undetectable and my cd4 is 846. I do have lipodystrophy.I also have... Read more »

mitochondrial damage

Epivir (lamivudine) has caused severe mitochondrial damage after six years of use. I knew this was... Read more »
Articles
TheBody.com

The Dangers of Mitochondrial Toxicity: An Update From the 1st International Workshop on HIV & Aging

This is part of a series of articles summarizing presentations from the 1st International Workshop on HIV & Aging, which took place in Baltimore, Md., from Oct. 4 to Oct. 5, 2010. Jump to the table of contents to see the other articles in this... Read more »
AIDS InfoNet

Mitochondrial Toxicity

What Are Mitochondria? What Is Mitochondrial Toxicity? What Are the Signs of MT? How Do ARVs Cause MT? What's Next? What Are Mitochondria? Mitochondria (my-toe- con' -dree-a) are small "organs" in our cells. They are the cell's power plant.... Read more »
TheBodyPRO.com

HIV JournalView

Table of Contents An Alternative for Peripheral Neuropathy Stable Viral Load but Evolving Drug Resistance Niacin Revisited HIV on Campus References An Alternative for Peripheral Neuropathy Hart AM, Wilson ADH, Montovani C, et al.... Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, burning, tingling and sometimes severe pain in the toes, feet and legs, and sometimes in the... Read more »
Connect With Others

NEUROPATHY

Posted by Anonymous, 5 Replies
JUST HAD A QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I... Read more »

Neuropathy above the knees

Posted by Anonymous, 1 Reply
Is anyone out there experiencing neuropathy above the knees? I am experiencing cutting sensations above the knees and also in the arms. My doctors have told me that they have never come across this before. I'd like to hear from anyone who has had... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »